chemo affecting other mucosa

taraHK
taraHK Member Posts: 1,952
edited March 2014 in Colorectal Cancer #1
We all unfortunately know that chemotherapy can affect normal fast growing cells like hair, nails, and the skin (mucosa) inside the mouth. Has anyone (especially women but of course I welcome responses from the men too) had any experience with soreness/ ?ulcer in other mucusa -- um (blush) I'm referring to vagina or more specifically vulva. Seeing a doc tomorrow but interested to learn if anyone else has experienced this....Thanks. Pls email me via this site if you prefer that to posting on the open board.

Comments

  • nanuk
    nanuk Member Posts: 1,358
    as far as i know, mucose membranes, regardless of their location in the body, will be affected by both chemo and monoclonal antibodies-(eg; Avastin) I had mouth sores with 5fu, and overall skin problems with the mabs..
  • taraHK
    taraHK Member Posts: 1,952
    nanuk said:

    as far as i know, mucose membranes, regardless of their location in the body, will be affected by both chemo and monoclonal antibodies-(eg; Avastin) I had mouth sores with 5fu, and overall skin problems with the mabs..

    Thanks for this. I'm sorry you have also had sores/skin problems. But, it is useful for me to know that others have also experienced. I hadn't realized that 'mabs' also affect. I'm on Avastin now (plus FOLFOX). One of the reasons I am concerned about this sore spot is that I know Avastin can interfer with wound healing....